Alert archive / California / High Wind Watches in 2014
High Wind Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Jan 28, 2014, 1:01 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 30, 2014, 3:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 1:01 PM PST (21:01 UTC)
- In effect from
- Jan 30, 2014, 3:00 AM PST
- Expired
- Jan 29, 2014, 1:34 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392 WWUS76 KSGX 282101 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 101 PM PST TUE JAN 28 2014 ...STRONG AND GUSTY WEST WINDS THURSDAY NIGHT AND FRIDAY MORNING... .A FAST-MOVING LOW PRESSURE TROUGH WILL BRING STRONG AND GUSTY WEST TO NORTHWEST WINDS TO THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA LATE THURSDAY THROUGH FRIDAY MORNING. CAZ055-056-058-060>062-290530- /O.NEW.KSGX.HW.A.0002.140131T0300Z-140131T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 101 PM PST TUE JAN 28 2014 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE APPLE AND LUCERNE VALLEYS...AND THE SAN BERNARDINO MOUNTAINS. 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE COACHELLA VALLEY...THE RIVERSIDE COUNTY MOUNTAINS...THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS. GUSTS TO 60 MPH WILL ALSO BE POSSIBLE AT TIMES. * TIMING...WINDS INCREASE THURSDAY NIGHT...PEAK EARLY FRIDAY MORNING AND WEAKEN EARLY FRIDAY AFTERNOON. STRONG WINDS WILL DEVELOP FIRST IN SAN BERNARDINO COUNTY...BEFORE SPREADING SOUTHWARD INTO RIVERSIDE AND SAN DIEGO COUNTIES. * LOCATION...NEAR RIDGE TOPS AND ON ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED TO LESS THAN ONE MILE AT TIMES...MAINLY IN DESERT AREAS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...WEAKENING WEST WINDS FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
5 follow-up statements
417 WWUS76 KSGX 290539 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 939 PM PST TUE JAN 28 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS LATE THURSDAY THROUGH FRIDAY MORNING... .STRONG WINDS ALOFT ASSOCIATED WITH A LOW PRESSURE TROUGH MOVING ACROSS SOUTHERN CALIFORNIA WILL BRING STRONG...GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS LATE THURSDAY THROUGH FRIDAY MORNING. THE WINDS WILL INCREASE DURING THE DAY THURSDAY...PEAK THURSDAY NIGHT...THEN DECREASE FRIDAY MORNING. CAZ055-056-058-060>062-291300- /O.CON.KSGX.HW.A.0002.140131T0300Z-140131T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 939 PM PST TUE JAN 28 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * WINDS...INCREASING THURSDAY AFTERNOON AND EVENING TO 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...INCREASING WINDS THURSDAY AFTERNOON...PEAKING THURSDAY NIGHT BEFORE DECREASING FRIDAY MORNING. * LOCATION...ACROSS THE MOUNTAINS AND DOWN THE EASTERN SLOPES INTO THE DESERTS. * VISIBILITY...LOCALLY REDUCED TO LESS THAN ONE MILE AT TIMES IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...WEAKENING WEST WINDS FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MOEDE
060 WWUS76 KSGX 290624 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1024 PM PST TUE JAN 28 2014 ...DENSE FOG ADVISORY FOR THE COASTAL ZONES AND SAN DIEGO VALLEYS THROUGH 9 AM WEDNESDAY... ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS LATE THURSDAY THROUGH FRIDAY MORNING... .WIDESPREAD DENSE FOG FROM A SHALLOW MARINE LAYER WILL REDUCE VISIBILITIES TO A QUARTER MILE OR LESS TONIGHT IN THE COASTAL AREAS AND THE SAN DIEGO VALLEYS. TRAVEL DURING THE MORNING COMMUTE WILL BE AFFECTED. AIRPORTS DELAYS ARE POSSIBLE. STRONG WINDS ALOFT ASSOCIATED WITH A LOW PRESSURE TROUGH MOVING ACROSS SOUTHERN CALIFORNIA WILL BRING STRONG...GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS LATE THURSDAY THROUGH FRIDAY MORNING. THE WINDS WILL INCREASE DURING THE DAY THURSDAY...PEAK THURSDAY NIGHT...THEN DECREASE FRIDAY MORNING. CAZ042-291400- /O.NEW.KSGX.FG.Y.0008.140129T0624Z-140129T1700Z/ ORANGE COUNTY COASTAL AREAS- 1024 PM PST TUE JAN 28 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST WEDNESDAY. * LOCATION...ORANGE COUNTY. * VISIBILITY...1/4 MILE OR LESS. NEAR ZERO AT TIMES. * IMPACTS...AREAS OF SHARPLY REDUCED VISIBILITIES ALONG PORTIONS OF THE 5 AND 405 FREEWAYS AND OTHER COASTAL ROADS LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. AIRPORT DELAYS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ043-050-291400- /O.NEW.KSGX.FG.Y.0008.140129T0624Z-140129T1700Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 1024 PM PST TUE JAN 28 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST WEDNESDAY. * LOCATION...SAN DIEGO COASTAL AREAS AND WESTERN VALLEYS. * VISIBILITY...LESS THAN ONE QUARTER MILE. NEAR ZERO AT TIMES. * IMPACTS...AREAS OF VERY LOW VISIBILITIES ALONG PORTIONS OF THE 5...805...15...AND 163 FREEWAYS. POSSIBLE AIRPORT DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ055-056-058-060>062-291400- /O.CON.KSGX.HW.A.0002.140131T0300Z-140131T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1024 PM PST TUE JAN 28 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * WINDS...INCREASING THURSDAY AFTERNOON AND EVENING TO 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...INCREASING WINDS THURSDAY AFTERNOON...PEAKING THURSDAY NIGHT BEFORE DECREASING FRIDAY MORNING. * LOCATION...ACROSS THE MOUNTAINS AND DOWN THE EASTERN SLOPES INTO THE DESERTS. * VISIBILITY...LOCALLY REDUCED TO LESS THAN ONE MILE AT TIMES IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...WEAKENING WEST WINDS FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MOEDE
198 WWUS76 KSGX 291131 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 331 AM PST WED JAN 29 2014 ...DENSE FOG ADVISORY FOR COASTAL AND FAR WESTERN VALLEY AREAS THROUGH 9 AM... ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR LATE TONIGHT INTO FRIDAY MORNING... .A MARINE LAYER NEAR 1200 FEET DEEP AND A WEAK COASTAL EDDY WILL BRING AREAS OF LOW CLOUDS AND LOCALLY DENSE FOG EARLY THIS MORNING FROM THE COAST INLAND TO THE FAR WESTERN VALLEYS. LOWEST VISIBILITIES ARE EXPECTED NEAR HIGHER COASTAL TERRAIN INLAND TO THE MESAS AND FAR WESTERN VALLEYS. FOR LATE TONIGHT INTO FRIDAY MORNING...STRONGER ONSHORE FLOW FROM A TROUGH OF LOW PRESSURE WILL BRING LOCALLY STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS. STRONGEST WINDS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. CAZ042-291700- /O.CON.KSGX.FG.Y.0008.000000T0000Z-140129T1700Z/ ORANGE COUNTY COASTAL AREAS- 331 AM PST WED JAN 29 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * LOCATION...MAINLY ALONG AND INLAND OF THE 5 FREEWAY IN SOUTHERN ORANGE COUNTY AND INLAND OF THE 405 FREEWAY IN NORTHERN ORANGE COUNTY. * VISIBILITY...LESS THAN ONE QUARTER MILE AT TIMES. * IMPACTS...AREAS OF SHARPLY REDUCED VISIBILITIES ALONG PORTIONS OF THE 5 AND 405 FREEWAYS AND OTHER INLAND ROADS. AIRPORT DELAYS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ043-050-291700- /O.CON.KSGX.FG.Y.0008.000000T0000Z-140129T1700Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 331 AM PST WED JAN 29 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * LOCATION...NEAR HIGHER COASTAL TERRAIN INLAND TO THE MESAS AND FAR WESTERN VALLEYS. * VISIBILITY...LESS THAN ONE QUARTER MILE AT TIMES. * IMPACTS...AREAS OF SHARPLY REDUCED VISIBILITIES ALONG PORTIONS OF THE 15..805...AND 163 FREEWAYS AND PORTIONS OF THE EAST-WEST FREEWAYS THROUGH THE MESAS AND FAR WESTERN VALLEYS. AIRPORT DELAYS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ055-056-058-060>062-292245- /O.EXT.KSGX.HW.A.0002.140130T1100Z-140131T2000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 331 AM PST WED JAN 29 2014 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TIMING...WINDS INCREASING LATE TONIGHT WITH STRONGEST WINDS THURSDAY AND THURSDAY NIGHT. WINDS SUBSIDING FRIDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
404 WWUS76 KSGX 291653 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 853 AM PST WED JAN 29 2014 ...DENSE FOG ADVISORY EXPIRES AT 9 AM... ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR LATE TONIGHT INTO FRIDAY MORNING... .FOR LATE TONIGHT INTO FRIDAY MORNING...STRONGER ONSHORE FLOW FROM A TROUGH OF LOW PRESSURE WILL BRING LOCALLY STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS. STRONGEST WINDS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. CAZ042-291800- /O.EXP.KSGX.FG.Y.0008.000000T0000Z-140129T1700Z/ ORANGE COUNTY COASTAL AREAS- 853 AM PST WED JAN 29 2014 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FOG IS QUICKLY BURNING OFF AND VISIBILITIES ARE IMPROVING. A FEW PATCHES OF FOG COULD LINGER UNTIL ABOUT 9:30 AM. $$ CAZ043-050-291800- /O.EXP.KSGX.FG.Y.0008.000000T0000Z-140129T1700Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 853 AM PST WED JAN 29 2014 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FOG IS QUICKLY BURNING OFF AND VISIBILITIES ARE IMPROVING. A FEW PATCHES OF FOG COULD LINGER UNTIL ABOUT 9:30 AM. $$ CAZ055-056-058-060>062-292230- /O.CON.KSGX.HW.A.0002.140130T1100Z-140131T2000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 853 AM PST WED JAN 29 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * TIMING...WINDS INCREASING LATE TONIGHT WITH STRONGEST WINDS THURSDAY AND THURSDAY NIGHT. WINDS SUBSIDING FRIDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
521 WWUS76 KSGX 292134 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 134 PM PST WED JAN 29 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR LATE TONIGHT INTO FRIDAY MORNING... .FOR LATE TONIGHT INTO FRIDAY MORNING...STRONGER ONSHORE FLOW FROM A TROUGH OF LOW PRESSURE WILL BRING LOCALLY STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS. STRONGEST WINDS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. CAZ055-056-058-061-062-300530- /O.UPG.KSGX.HW.A.0002.140130T1100Z-140131T2000Z/ /O.NEW.KSGX.HW.W.0002.140130T0900Z-140131T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 134 PM PST WED JAN 29 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. GUSTS TO 60 MPH WILL BE POSSIBLE AT TIMES. * TIMING...WINDS INCREASING LATE TONIGHT WITH STRONGEST WINDS THURSDAY AND THURSDAY NIGHT. WINDS SUBSIDING LATE FRIDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES DUE TO BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...WINDS BECOME LIGHT LATE ON FRIDAY AND REMAIN LIGHT THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ060-300530- /O.UPG.KSGX.HW.A.0002.140130T1100Z-140131T2000Z/ /O.NEW.KSGX.WI.Y.0006.140130T0900Z-140131T2100Z/ APPLE AND LUCERNE VALLEYS- 134 PM PST WED JAN 29 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS INCREASING LATE TONIGHT WITH STRONGEST WINDS THURSDAY AND THURSDAY NIGHT. WINDS SUBSIDING FRIDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...WINDS BECOME LIGHT LATE ON FRIDAY AND REMAIN LIGHT THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 28, 9:05 AM PST, 3 hours 56 minutes earlier.
Area forecast discussion, Jan 28, 9:05 AM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 905 AM PST TUE JAN 28 2014 .SYNOPSIS... HIGH PRESSURE ALOFT NEAR THE CALIFORNIA COAST WILL BRING WARMER AND DRY WEATHER FOR INLAND AREAS THROUGH WEDNESDAY WITH THE MARINE LAYER KEEPING COASTAL AREAS COOLER WITH AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG. COOLER FOR THURSDAY THROUGH EARLY NEXT WEEK...WITH LOCALLY GUSTY WEST WINDS AT TIMES...AND SMALL CHANCES FOR MAINLY LIGHT PRECIPITATION THURSDAY NIGHT THROUGH EARLY FRIDAY AND POSSIBLY AGAIN SUNDAY NIGHT AND EARLY MONDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THIS MORNING...A SHALLOW MARINE LAYER BROUGHT AREAS OF LOW CLOUDS AND FOG TO THE COASTAL AREAS AS WELL AS THE WESTERN PORTIONS OF THE SAN DIEGO COUNTY VALLEYS. THE FOG HAS BEEN DENSE IN SOME LOCATIONS BUT IS BURNING OFF AT THIS TIME. WE EXPECT THE MARINE LAYER CLOUDS AND FOG TO HAVE CLEARED TO THE BEACHES BY LATE MORNING. THE MORNING SOUNDING FROM NKX SHOWS THE MARINE LAYER ABOUT 1300 FT DEEP. TODAY THROUGH THURSDAY... HIGH PRESSURE ALOFT NEAR THE CALIFORNIA COAST WILL CONTINUE TO BUILD AND BRING WARM AND DRY WEATHER FOR INLAND AREAS THROUGH WEDNESDAY WITH VARIABLE HIGH CLOUDS AT TIMES. HIGHER RESOLUTION MODELS INDICATE A WEAK COASTAL EDDY DEVELOPING LATE TONIGHT WITH STRATUS FORMING OVER THE COASTAL WATERS AND EXTENDING LOCALLY INLAND BY WEDNESDAY MORNING. AS HIGH PRESSURE ALOFT STRENGTHENS OVERNIGHT...THE MARINE INVERSION SHOULD ALSO STRENGTHEN AND LOWER...PROBABLY DOWN TO AROUND 1000 FEET OR LOWER. AS THE MARINE LAYER BECOMES SHALLOWER...THERE COULD BE AREAS OF DENSE FOG LATE TONIGHT INTO WEDNESDAY MORNING NEAR HIGHER COASTAL TERRAIN INLAND TO THE MESAS. HIGHER RESOLUTION MODELS SHOW THE EDDY STRENGTHENING FOR WEDNESDAY NIGHT INTO THURSDAY MORNING AS AN UPPER LEVEL TROUGH APPROACHING FROM THE NW WEAKENS THE UPPER RIDGE. THIS SHOULD RESULT IN A DEEPENING OF THE MARINE LAYER LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...ALLOWING LOW CLOUDS AND FOG TO SPREAD INTO THE INLAND VALLEYS BY EARLY THURSDAY MORNING. INCREASING ONSHORE FLOW AND THE INCREASING MARINE INFLUENCE SHOULD BRING SEVERAL DEGREES OF COOLING TO INLAND AREAS THURSDAY. THURSDAY NIGHT THROUGH MONDAY... A SERIES OF SHORTWAVE TROUGHS MOVING IN FROM THE NW WILL ESTABLISH A MAJOR TROUGH OVER THE REGION DURING THIS PERIOD. THIS WILL BRING GENERALLY UNSETTLED WEATHER WITH LOWER TEMPERATURES...PERIODS OF MOSTLY LIGHT PRECIP...AND LOCALLY GUSTY WEST WINDS AT TIMES...MAINLY IN THE MOUNTAINS...DESERTS...AND OUTER COASTAL WATERS. DAYTIME TEMPS WILL LIKELY BE ABOUT 5 DEGREES BELOW SEASONAL AVERAGES. BASED ON HOW WELL THE NUMERICAL MODELS AGREE...WE CAN EXPECT THE FIRST OF THE SHORTWAVES TO ARRIVE THU NIGHT/FRI MORNING...BRINGING STRONGER ONSHORE FLOW WITH LOCALLY STRONG AND GUSTY WEST WINDS IN THE MTNS AND ADJACENT DESERT AREAS. BUT EVEN THE WETTEST MODEL SOLUTIONS INDICATE ONLY SMALL AMOUNTS OF PRECIPITATION. A SECOND...WEAKER SHORTWAVE ARRIVES ON SAT WITH ALMOST NO NOTICEABLE EFFECTS. A STRONGER SHORTWAVE FOR SUNDAY NIGHT AND EARLY MONDAY MAY TRACK TOO FAR TO THE SOUTH TO BRING MUCH IN THE WAY OF PRECIPITATION FOR LAND AREAS WITH MOST OF THE PRECIPITATION REMAINING OVER THE COASTAL WATERS. COOL AND MOSTLY DRY FOR TUE...WITH NORTHWEST FLOW ALOFT AS THE RIDGE REBUILDS WITH ITS AXIS TO OUR WEST. DUE TO INCONSISTENCIES IN THE MODEL SOLUTIONS...SIGNIFICANT UNCERTAINTY REMAINS FOR SAT THROUGH EARLY NEXT WEEK. && .AVIATION... 281617Z...COAST/VALLEYS...LOW STRATUS/FOG ABOUT 5-10 SM INLAND OF THE COAST THIS MORNING...WITH BASES 200-500 FT MSL...TOPS 700-1000 FT MSL AND AREAS OF VIS AOB 1SM DUE TO FOG...WILL CLEAR OUT THROUGH 1900 UTC. 1900-29/0100 UTC...SCT CLDS AOA 20000 FT MSL AND MOSTLY UNRESTRICTED VIS. 29/0100-0600 UTC...LOW STRATUS/DENSE FOG SHOULD START TO MOVE INLAND A COUPLE MILES...EVENTUALLY REACHING ABOUT 5 SM INLAND BY 29/1200 UTC. EXPECT BASES 200-500 FT MSL AND TOPS AROUND 700 FT MSL...WITH AREAS OF VIS AOB 1SM DUE TO BR/FG. CONFIDENCE IN OCCURRENCE OF FOG IS MODERATE-HIGH...BUT LOW-MODERATE FOR TIMING. LOW STRATUS/FOG WILL PROBABLY START TO LIFT BY 29/1630 UTC...AND CLEAR OUT BY 29/1800 UTC. MTNS/DESERTS...SCT CLDS AOA 20000 FT MSL AND UNRESTRICTED VIS THROUGH WEDNESDAY MORNING. && .MARINE... PATCHY DENSE FOG OVER THE COASTAL WATERS WILL GRADUALLY LIFT/CLEAR THROUGH LATE THIS MORNING. HOWEVER...A SHALLOWER MARINE LAYER WILL BRING AREAS OF DENSE FOG TONIGHT THROUGH WEDNESDAY MORNING. A COUPLE MORE MODERATE WEST-NORTHWEST SWELLS WILL CONTINUE TO BRING ELEVATED SURF AND STRONG RIP CURRENTS THROUGH THURSDAY. AFTER THURSDAY...THE MODERATE-TO-LONG PERIOD WEST-NORTHWEST SWELLS START TO DROP OFF FOR A WHILE. ALSO...ASTRONOMICAL HIGH TIDES START TO GO ABOVE 7 FEET EARLY WEDNESDAY...AND STAY ABOVE 7 FEET THROUGH FRIDAY. THESE EARLY MORNING 7 FOOT HIGH TIDES...IN COMBINATION WITH ELEVATED SURF...WILL BRING A SMALL CHANCE OF MINOR TIDAL OVERFLOW TO VULNERABLE LOW LYING SPOTS ALONG THE BEACH DURING THE TIMES OF HIGH TIDE. FINALLY...A TROUGH MOVING INLAND WILL LIKELY BRING WEST TO NORTHWEST WIND GUSTS OF 20 TO PERHAPS 25 KT TO THE COASTAL WATERS LATE THURSDAY INTO FRIDAY OVER THE WATERS...WITH STRONGEST WINDS MAINLY NEAR SAN CLEMENTE ISLAND. && SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...PG AVIATION/MARINE...HARRISON
In the hours before
Local storm report, Jan 28, 8:40 AM PST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
840 AM PST TUE JAN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM DENSE FOG 3 ENE SAN YSIDRO 32.58N 116.99W
01/28/2014 SAN DIEGO CA ASOS
BROWN FIELD MUNICIPAL AIRPORT ASOS REPORTED VISIBILITIES
OF A QUARTER MILE BETWEEN 146 AM AND 233 AM THIS MORNING.
0623 AM DENSE FOG OCEANSIDE 33.20N 117.38W
01/28/2014 SAN DIEGO CA ASOS
OCEANSIDE MUNICIPAL AIRPORT REPORTED VISIBILITIES OF A
QUARTER MILE BETWEEN 419 AM AND 623 AM THIS MORNING.
0651 AM DENSE FOG 2 WSW CAMP PENDLETON NO 33.30N 117.35W
01/28/2014 SAN DIEGO CA ASOS
CAMP PENDLETON MARINE CORPS AIR STATION ASOS REPORTED
VISIBILITIES OF A QUARTER MILE FROM 354 AM TO 651 AM THIS
MORNING.
0831 AM DENSE FOG 6 S MIRAMAR 32.81N 117.14W
01/28/2014 SAN DIEGO CA ASOS
MONTGOMERY FIELD ASOS HAS BEEN REPORTING VISIBILITES OF A
QUARTER MILE OR LESS SINCE 630 AM.
0831 AM DENSE FOG 2 SW MIRAMAR 32.87N 117.14W
01/28/2014 SAN DIEGO CA ASOS
MIRAMAR MCAS AIRPORT HAS BEEN REPORTING VISIBILITIES OF A
QUARTER MILE SINCE 652 AM.
0837 AM DENSE FOG 1 NE BUENA PARK 33.87N 117.98W
01/28/2014 ORANGE CA ASOS
FULLERTON MUNICIPAL AIRPORT ASOS REPORTED VISIBILITIES OF
A QUARTER MILE BETWEEN 425 AM AND 518 AM THIS
MORNING...AND ALSO SINCE 621 AM THIS MORNING.
0839 AM DENSE FOG 2 SSW CYPRESS 33.78N 118.05W
01/28/2014 ORANGE CA ASOS
LOS ALAMITOS U.S. ARMY AIRFIELD HAS BEEN REPORTING
VISIBILITIES MOSTLY A QUARTER MILE OR LESS SINCE 644 AM.
&&
SHARRISOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:29 AM PST | Dense Fog Advisory | SGX | San Diego | 5 hr |
Nearby
High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.